Jump to content
Sign in to follow this  
Chris2020

Sertraline and... Embarrassing

Recommended Posts

Hello, 

A different post to what I usually post and this is so embarrassing but we are all humans. 

I've been taking sertraline for the past year and I jusy can not ejaculate during intercours. This is getting me and my partner down and then we end up having a little argument and crying. I am aware this is a common symptom with the drug. 

I'm constantly trying to concentrate to do it during sex but nothing. The erection remains erect though throughout. I find once we give up I need to go and finish off either using my imagination or porn. I find this discuting and this upsets my partner and me but I need to do it. If your a man, I'm sure you'll understand where I'm coming from. Sometimes I find doing this hard but I end up with a result. 

Again I'm sorry for this post but I just want others views on this before I get the courage to call the doctor. Is there an alternative to sertraline? I'm on the UK so anyonenwith any information or advise would be great. My partner understands how I feel but I know deep down how she's feeling. It must be horrible for her. 

Thanks in advance

Share this post


Link to post
9 minutes ago, Chris2020 said:

Hello, 

A different post to what I usually post and this is so embarrassing but we are all humans. 

I've been taking sertraline for the past year and I jusy can not ejaculate during intercours. This is getting me and my partner down and then we end up having a little argument and crying. I am aware this is a common symptom with the drug. 

I'm constantly trying to concentrate to do it during sex but nothing. The erection remains erect though throughout. I find once we give up I need to go and finish off either using my imagination or porn. I find this discuting and this upsets my partner and me but I need to do it. If your a man, I'm sure you'll understand where I'm coming from. Sometimes I find doing this hard but I end up with a result. 

Again I'm sorry for this post but I just want others views on this before I get the courage to call the doctor. Is there an alternative to sertraline? I'm on the UK so anyonenwith any information or advise would be great. My partner understands how I feel but I know deep down how she's feeling. It must be horrible for her. 

Thanks in advance

I take sertraline and have similar effects. Used to with seroxat too. I actually quite like it and so did my partner as I could last ages. I have been on drugs so long I didn’t realise that some men are so quick. Even on my drugs we conceived naturally, though couldn’t always climax during intercourse. Do what we did and get her help afterwards to finish?! 😊

Share this post


Link to post

I'm the opposite, yeh I could probably go for a very long time but psychologically it's not happening for me or her. She knows I'm trying to concentrate and then that frustrates her as she knows I'm not relaxed. 

To go then 'do it myself' is horrible and I can't imagine how she must feel. I have explained its the medication and she's aware of that but she just gets upset as she feels useless. 

I'm just wondering what other SSRI are out there that other people use. 

Thanks 

Share this post


Link to post
27 minutes ago, Chris2020 said:

I'm the opposite, yeh I could probably go for a very long time but psychologically it's not happening for me or her. She knows I'm trying to concentrate and then that frustrates her as she knows I'm not relaxed. 

To go then 'do it myself' is horrible and I can't imagine how she must feel. I have explained its the medication and she's aware of that but she just gets upset as she feels useless. 

I'm just wondering what other SSRI are out there that other people use. 

Thanks 

Maybe work on your mental state if you’re stressing about it? It shouldn’t be an issue as you just take a bit longer. And you don’t have to “do it yourself”. She can help. She will probably be more upset with you wanting to “do it yourself” than the actual issue itself. Imagine how you’d feel in that situation.

Edited by OxCD

Share this post


Link to post

I feel your pain. Makes for some pretty horrible pillow talk doesn't it, especially when they've climaxed a few times and you're left desperate to finish! 

Even when the medication is obviously to blame, it's hard to 100 per cent convince your partner that it's not them.

I never had too much of a problem with Sertraline, but Paroxetine was horrendous. Literally never happened. 

Clomipramine even worse; couldn't even do it by myself. 

I suggest you maybe look at other SSRIs, some might not be as bad for you. Also consider medication holidays, where you miss it for a few days and trade a bit of bad feeling for good feeling in the bedroom. It works for some. 

Most important thing is, sex can still be massively enjoyable even without an orgasm.

Share this post


Link to post

I had it with a past girlfriend when I was on an SSRI. Now I am on a mood stabiliser I have the opposite problem and sometimes wish to be back on the SSRI.

Share this post


Link to post

Sorry to hear what you are going through mate, definitely frustrating for both you and your partner.

First thing I recommend? Talk to your doctor!  Thats what they are for.  Yes its a bit embarrassing, but they are used to it, trust me.  
Second, maybe part of this is psychological, its clearly something thats heavily on your mind at this point.  Given that you can finish on your own its entirely possible the medication isn't really at fault or at least not completely.  It may have been at some point but its possible you have gotten fixated on it so much that its become a problem all on its own.  Talking to a therapist might help, and there are ones who specialize in sex.  Again, I understand its embarassing but wouldn't you rather get help so you can enjoy things again?  I think its worth it if you can afford it/find help near you.
Third, its going to differ from person to person, but I've had no problems on fluoxetine or escitalopram/citalopram.  Can't say whether it will work for you, but might be worth a shot, especially since you've been on sertraline for a relatively short time.  But that brings us back to the first part, talk to your doctor :)

Best of luck!

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...